• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

Stopped lexapro after 2 days , terrifying side effect , will I ever feel myself again

M

MartaMrz

New member
Joined
Aug 14, 2021
Messages
2
Location
Dublin
Hi everyone. I’m a first time mum , went to my GP with mild anxiety ( worry about my baby etc) but definitely not postpartum depression . He put me on 10 mg Lexapro a day ( it’s my first antidepressant) and Ive never felt so bad in my life , constant panic attack - both physical and mental symptoms, extremely depressed , Muscle spasms,can’t get out of my bed let alone look after my 3 months old . Ive stopped the medication after 2 days it’s been 72 hours and I still feel horrible . I’m starting to feel hopeless like this is my life now and permanent damage was done to my brain ! Can you please let me know if the symptoms will stop and when and will I ever feel myself again ? I’m terrified :( GP asked me to stop the medication and gave Valium which is helping but not a lot. The symptoms are always worst in the morning or when I wake up from the nap . I really need some hope to go through this hell, I want to feel like my old self again .
 
Tawny

Tawny

Well-known member
Staff member
Forum Guide
Joined
Nov 10, 2019
Messages
13,399
Location
England
I take the same medication and it has been the best. I have taken another antidepressant once though, and it made me very ill so i know we all react differently.

You are probably worried about trying another but i really recommend you think about it.

The medication should clear out of your system soon. I will check the half life for you.
 
Tawny

Tawny

Well-known member
Staff member
Forum Guide
Joined
Nov 10, 2019
Messages
13,399
Location
England
The elimination half-life of escitalopram is about 27-33 hours.

Steady-state concentrations are achieved within 7-10 days of administration
 
Tawny

Tawny

Well-known member
Staff member
Forum Guide
Joined
Nov 10, 2019
Messages
13,399
Location
England
Those quotes are just from pubmed, but i think that means the medication is out of your system in 66 hours. Then you should be back to normal in 7-10 days.

I am just a person who takes medication myself so you would have to speak to your doctor if you need full information.
 
M

MartaMrz

New member
Joined
Aug 14, 2021
Messages
2
Location
Dublin
Those quotes are just from pubmed, but i think that means the medication is out of your system in 66 hours. Then you should be back to normal in 7-10 days.

I am just a person who takes medication myself so you would have to speak to your doctor if you need full information.

thank you so much that’s very helpful . I just pray this nightmare will be over. I have never experienced anxiety or Panic like that before and it scares the life out of me !
 
Tawny

Tawny

Well-known member
Staff member
Forum Guide
Joined
Nov 10, 2019
Messages
13,399
Location
England
thank you so much that’s very helpful . I just pray this nightmare will be over. I have never experienced anxiety or Panic like that before and it scares the life out of me !
Please do try another in a couple of weeks if you are unwell, they really do help so much. I'm sorry you had such a bad experience.
 
Top